Alert archive / Alaska / Blizzard Watches in 2007
Blizzard Watch 5, NWS Anchorage, AK
NWS Anchorage, AK issued this blizzard watch at Jan 15, 2007, 11:04 AM AKST. It took effect at Jan 16, 2007, 6:00 PM AKST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 15, 2007, 11:04 AM AKST (20:04 UTC)
- In effect from
- Jan 16, 2007, 6:00 PM AKST
- Expired
- Jan 16, 2007, 9:06 AM AKST
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK41 PAFC 160104 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 404 PM AST MON JAN 15 2007 AKZ125-161315- /X.NEW.PAFC.BZ.A.0005.070117T0300Z-070117T1500Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 404 PM AST MON JAN 15 2007 ...BLIZZARD WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT. A STRONG FRONT ASSOCIATED WITH A WESTERN ALEUTIAN STORM IS EXPECTED TO REACH THE NORTH GULF COAST LATE TUESDAY. AS THE FRONT REACHES THE COAST THERE IS THE POTENTIAL THAT STRONG EASTERLY WINDS WILL COMBINE WITH SNOW TO PRODUCE BLIZZARD CONDITIONS TUESDAY NIGHT FOR PORTIONS OF WESTERN PRINCE WILLIAM SOUND. THERE IS STILL SOME UNCERTAINTY IN THE EXACT TIMING OF THE FRONT AS WELL AS HOW STRONG THE WINDS WILL BE WHEN THE FRONT ARRIVES. THEREFORE...A BLIZZARD WATCH HAS BEEN ISSUED FOR THE TIME BEING TO HIGHLIGHT THE UPCOMING POSSIBILITY OF BLIZZARD CONDITIONS. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$
2 follow-up statements
000 WWAK41 PAFC 160632 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 932 PM AST MON JAN 15 2007 AKZ125-161845- /X.CON.PAFC.BZ.A.0005.070117T0300Z-070117T1500Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 932 PM AST MON JAN 15 2007 ...BLIZZARD WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT... A BLIZZARD WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT. A STRONG FRONT ASSOCIATED WITH A WESTERN ALEUTIAN STORM IS EXPECTED TO REACH THE NORTH GULF COAST LATE TUESDAY. AS THE FRONT REACHES THE COAST THERE IS THE POTENTIAL THAT STRONG EASTERLY WINDS WILL COMBINE WITH SNOW TO PRODUCE BLIZZARD CONDITIONS TUESDAY NIGHT FOR PORTIONS OF WESTERN PRINCE WILLIAM SOUND. THERE IS STILL SOME UNCERTAINTY IN THE EXACT TIMING OF THE FRONT AS WELL AS HOW STRONG THE WINDS WILL BE WHEN THE FRONT ARRIVES. THEREFORE...A BLIZZARD WATCH HAS BEEN ISSUED FOR THE TIME BEING TO HIGHLIGHT THE UPCOMING POSSIBILITY OF BLIZZARD CONDITIONS. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$
000 WWAK41 PAFC 161806 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 906 AM AST TUE JAN 16 2007 AKZ125-170615- /X.UPG.PAFC.BZ.A.0005.070117T0300Z-070117T1500Z/ /X.NEW.PAFC.BZ.W.0009.070117T0500Z-070117T1400Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 906 AM AST TUE JAN 16 2007 ...BLIZZARD WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 AM AST WEDNESDAY FOR PORTAGE VALLEY AND TURNAGAIN ARM... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING FOR PORTAGE VALLEY AND TURNAGAIN ARM...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM AST WEDNESDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. WINDS WILL INCREASE TO 25 TO 45 MPH THROUGH PORTAGE VALLEY AND TURNAGAIN ARM THIS EVENING. WINDS COULD GUST AS HIGH AS 55 MPH. THIS WILL COMBINE WITH HEAVY SNOWFALL TONIGHT TO CREATE FREQUENT WHITE OUT CONDITIONS. SNOW WILL CONTINUE THROUGH THE DAY WEDNESDAY...BUT WINDS WILL TAPER OFF DURING THE MORNING ALLOWING CONDITIONS TO SLOWLY IMPROVE. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$
What forecasters said that day
The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this blizzard watch went out at Jan 15, 12:00 AM AKST, 11 hours 4 minutes earlier.
Area forecast discussion, Jan 15, 12:00 AM AKST, 11 hours 4 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 AM AST MON JAN 15 2007 .DISCUSSION... MODELS IN GENERALLY GOOD SYNOPTIC AGREEMENT OUT THROUGH 60 HOURS. GFS PREFERRED MODEL DUE ITS BETTER HANDLING OF MULTIPLE SMALL LOW CENTERS OVER BERING SEA BEGINNING AT 36 HOURS. AS OF 12Z...UPPER LEVELS ARE CHARACTERIZED BY A DEEP TROUGH FROM BARROW TO THE SOUTHERN GULF AND BY A A FLAT NOSED RIDGE EXTENDING OUT OF THE NORTH PACIFIC AND ACROSS THE EASTERN BERING SEA. DEVELOPING H514 LOW NEAR 48N 177E WILL ALSO BE A PLAYER. BY 18Z TUE...UPPER LEVEL TROUGH IS PROGGED TO HAVE RECEDED BACK UP INTO CHUKCHI SEA. RIDGE HAS SHIFTED OVER MAINLAND ALASKA. AND A WELL DEVELOPED CUT OFF H506 LOW IS ANCHORED OVER ADAK...AND REMAINS SO THROUGH 72 HOURS. AT THE SFC...ALL MODELS STRUGGLING TO RESOLVE THE RESIDUAL LOW NEAR PRINCE WILLIAM SOUND. BEST GUESS IS THAT THIS FEATURE WILL GRADUALLY DISSOLVE INTO THE FAMILIAR NORTH GULF COAST TROUGH BY THIS EVENING. TROUGH ITSELF DISSIPATES BY TUE MORNING. EXPECT CONTINUED GUSTY NORTHWEST TO NORTHEAST WINDS THROUGH CHANNELED AREAS FROM WHITTIER TO TO THE COPPER RIVER DELTA THROUGH TONIGHT. PRECIP WILL END BY LATE THIS AFTERNOON. BLOWING SNOW AND REDUCED VISIBILITIES STILL AN ISSUE FOR THOMPSON PASS THROUGH THIS MORNING. BROAD STRATOCUMULUS DECK ACROSS SOUTHWEST ALASKA CONTINUES TO GRADUALLY EXPAND. INFLUENCE OF UPPER LEVEL TROUGH IS ENOUGH TO PRODUCE SPORADIC PERIODS OF SNOW BUT LITTLE ACCUMULATION IS EXPECTED. PATTERN SHOULD PERSIST THROUGH MONDAY EVENING. GUSTY EAST WINDS IN ADVANCE OF OCCLUDED FRONT EARLY TUESDAY SHOULD TEMPORARILY SCOUR OUT THE AREA BEFORE NEXT JOLT OF PRECIP ARRIVES TUESDAY NIGHT. PER THE GFS...THE LARGE 980 MB LOW 500 NM SOUTH OF ADAK WILL BECOME A 974 MB LOW APPROX 75 NM NORTH OF ATKA TUE NIGHT AND A COMPLEX LOW CENTERED NEAR SAINT PAUL WED NIGHT. THE LOW THEN REMAINS NEARLY STATIONARY THROUGH FRI AFTERNOON AS IT GRADUALLY WEAKENS TO 990 MB. ASSOCIATED OCCLUDED FRONT WILL REACH THE CENTRAL ALEUTIANS THIS MORNING...EASTERN ALEUTIANS AND PRIBILOFS THIS AFTERNOON... AND THE ALASKA PENINSULA TONIGHT. THE FRONT IS EXPECTED TO WEAKEN SUBSTANTIALLY AS IT MOVES ONSHORE TUE AFTERNOON. MAX GALES ALONG AND IN ADVANCE OF THE FRONT. ALSO AMPLE PRECIPITATION IMMEDIATELY ALONG THE FRONT. PRECIP FALLING AS A MIXTURE OF RAIN AND SNOW IMMEDIATELY ALONG THE FRONT. SNOW SHOWERS IN THE WAKE OF THE FRONT. LOOKING TOWARDS THE HORIZON...THE POTENTIAL DEVELOPMENT OF A TRIPLE POINT LOW ALONG THE ABOVE MENTIONED OCCLUDED FRONT WILL BE THE ISSUE. BEST GUESS AT THIS TIME IS THAT LOW WILL DEVELOP ALONG THE FRONT AROUND 45N 155W SOMETIME TUE NIGHT. POTENTIAL FOR LOW TO TRACK DUE NORTHWARD INTO THE NORTHERN GULF BY THU MORNING. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...BLIZZARD 131. MARINE...GALE 132 138 150 155 160 165 170 171 172 175 176 179 180 185. FIRE WEATHER...NONE. ASB JAN 07
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 4:49 PM AKST | Blizzard Warning | AFC | 16 hr | |
| Jan 14, 11:00 PM AKST | Gale Warning | AFC | 36 hr | |
| Jan 14, 11:00 PM AKST | Gale Warning | AFC | 48 hr | |
| Jan 14, 11:00 PM AKST | Small Craft Advisory | AFC | 6 hr | |
| Jan 14, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 7 days | |
| Jan 15, 4:35 AM AKST | Gale Warning | AFC | 30 hr | |
| Jan 15, 8:35 AM AKST | Blizzard Watch | AFC | 21 hr | |
| Jan 15, 8:35 AM AKST | Blizzard Warning | AFC | 31 hr | |
| Jan 15, 11:00 AM AKST | Brisk Wind Advisory | AFC | 3 hr | |
| Jan 15, 11:00 AM AKST | Gale Warning | AFC | 4 days | |
| Jan 15, 11:00 AM AKST | Small Craft Advisory | AFC | 3 hr | |
| Jan 15, 11:00 AM AKST | Small Craft Advisory | AFC | 36 hr | |
| Jan 15, 11:00 AM AKST | Storm Warning | AFC | 12 hr | |
| Jan 15, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 24 hr | |
| Jan 15, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 36 hr | |
| Jan 15, 2:00 PM AKST | Gale Warning | AFC | 24 hr |
Nearby
Blizzard Watches in Alaska, 2007Every blizzard watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.